Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 4, 2016, 3:35 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2016, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM CDT
- Expired
- Apr 5, 2016, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:35 PM CDT | NON-TSTM WND GST 60 | 1 W Hooker, OK | |
| Apr 5, 7:50 PM CDT | NON-TSTM WND GST 60 | 3 Sse Boise City, OK | |
| Apr 5, 7:50 PM CDT | NON-TSTM WND GST 73 | 2 E Goodwell, OK | |
| Apr 5, 7:55 PM CDT | NON-TSTM WND GST 62 | 2 E Goodwell, OK | |
| Apr 5, 8:00 PM CDT | NON-TSTM WND GST 58 | 2 E Goodwell, OK | |
| Apr 5, 8:03 PM CDT | NON-TSTM WND GST 61 | 2 W Guymon, OK | |
| Apr 5, 9:05 PM CDT | NON-TSTM WND GST 58 | 2 E Goodwell, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3889 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS84 KAMA 040835 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 335 AM CDT MON APR 4 2016 OKZ001>003-TXZ001>020-042100- /O.UPG.KAMA.FW.A.0013.160405T1700Z-160406T0200Z/ /O.NEW.KAMA.FW.W.0015.160405T1700Z-160406T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 335 AM CDT MON APR 4 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AROUND 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT. * TIMING...FROM NOON THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ BEAT FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
4 follow-up statements
708 WWUS84 KAMA 042032 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT MON APR 4 2016 OKZ001>003-TXZ001>020-051200- /O.CON.KAMA.FW.W.0015.160405T1700Z-160406T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 332 PM CDT MON APR 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * TIMING...FROM NOON THROUGH 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ NF FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
395 WWUS84 KAMA 050847 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 347 AM CDT TUE APR 5 2016 OKZ001>003-TXZ001>020-052100- /O.EXT.KAMA.FW.W.0015.160405T1700Z-160406T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 AM CDT TUE APR 5 2016 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES BETWEEN 6 PM AND 11 PM THIS EVENING SHIFTING THE WINDS TO THE NORTH 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES OF 5 TO 12 PERCENT. * TIMING...FROM NOON THROUGH 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
690 WWUS84 KAMA 051557 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1057 AM CDT TUE APR 5 2016 OKZ001>003-TXZ001>020-060300- /O.CON.KAMA.FW.W.0015.160405T1700Z-160406T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1057 AM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * TIMING...FROM NOON THROUGH 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
556 WWUS84 KAMA 060258 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 958 PM CDT TUE APR 5 2016 OKZ001>003-TXZ001>020-060400- /O.EXP.KAMA.FW.W.0015.000000T0000Z-160406T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 958 PM CDT TUE APR 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE...BRINGING CRITICAL FIRE WEATHER CONDITIONS TO AN END. $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:26 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 3, 10:26 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT SUN APR 3 2016
.AVIATION...
LIGHT NORTHERLY WINDS OVERNIGHT WILL VEER AROUND TO THE SOUTHEAST BY
MONDAY AFTERNOON. THE WINDS WILL ALSO PICK UP INTO THE 10 TO 15 KNOT
RANGE ONCE THEY SWITCH AROUND TO THE SOUTHEAST. VFR CONDITIONS ARE
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 617 PM CDT SUN APR 3 2016/
AVIATION...
SOUTHWEST WINDS AT AMA WILL SWING AROUND TO THE NORTH WITH THE PASSAGE
OF A TROUGH BY LATE THIS EVENING. NORTHERLY WINDS SHOULD THEN PREVAIL
AT ALL TAF SITES THROUGH SUNRISE. WINDS WILL THEN SPEND MUCH OF THE
DAY ON MONDAY VEERING AROUND TO THE SOUTHEAST AND SOUTH. WIND SPEEDS
ARE EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS THROUGH THIS FORECAST.
SKIES WILL REMAIN VFR.
PREV DISCUSSION... /ISSUED 406 PM CDT SUN APR 3 2016/
DISCUSSION...
NOT MANY CHANGES HAVE BEEN MADE TO THE FORECAST. LOTS OF FIRE
WEATHER CONCERNS...ESPECIALLY ON TUESDAY. SEE FIRE WEATHER SECTION
BELOW.
SURFACE TROF WORKING ITS WAY INTO NORTHWEST PART OF FORECAST AREA AT
THIS TIME...WITH CONTINUED PROGRESSION EXPECTED THROUGH THE NIGHT.
SHALLOW LAYER HIGHER DEWPOINTS WILL MOVE IN VIA NORTH WINDS BEHIND
THE TROF TONIGHT AND MONDAY.
ON TUESDAY...DEEPENING LEE SIDE LOW WILL PRODUCE STRONG WARM SOUTHWEST
WINDS...ERADICATING THE TEMPORARY MOISTURE IMPROVEMENT. COLD FRONT
PASSES TUESDAY EVENING...MAKING WEDNESDAY NOTABLY COOLER...BUT STILL
WITH HIGH TEMPERATURES NEAR CLIMO. SEASONABLE TEMPERATURES EXPECTED
FOR REMAINDER OF FORECAST. NO PRECIPITATION IS EXPECTED. LOW
THUNDERSTORM POPS FOR SATURDAY HAVE BEEN ELIMINATED. GFS AND ITS
ENSEMBLE MEMBERS SEEM TOO QUICK WITH TIMING OF SHORTWAVE AND WITH ITS
ADVERTISED LOW-LEVEL RETURN FLOW. 03
COCKRELL
FIRE WEATHER...
ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
CONTINUE INTO THE EARLY EVENING...MAINLY ACROSS THE SOUTHERN AND
EASTERN TEXAS PANHANDLE...AS WELL AS THE EASTERN OKLAHOMA PANHANDLE
.DUE TO DRY SOUTHWEST WINDS AHEAD OF SURFACE TROF. WINDS WILL
SHIFT TO NORTH BEHIND THE SURFACE TROF. NORTHEAST AND EAST WINDS
EARLY MONDAY WILL TREND SOUTHEAST AND SOUTH BY AFTERNOON...WITH
ELEVATED FIRE WEATHER CONDITIONS POSSIBLY DEVELOPING ACROSS THE
NORTHWEST PART OF THE COMBINED PANHANDLES.
CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON TUESDAY
ACROSS ALL OF THE COMBINED PANHANDLES AS DRY SOUTHWEST WINDS INCREASE.
ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON WEDNESDAY
ACROSS MOST OF THE COMBINED PANHANDLES DUE TO DRY NORTHWEST WINDS.
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY ACROSS
THE WESTERN HALF OF THE COMBINED PANHANDLES...DUE TO DRY SOUTH AND
SOUTHWEST WINDS. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
15/18Hazardous weather outlook, Apr 3, 7:03 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 703 PM CDT SUN APR 3 2016 OKZ001>003-TXZ001>020-041215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 703 PM CDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY ACROSS THE NORTHWEST PART OF THE COMBINED PANHANDLES. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON TUESDAY ACROSS ALL OF THE COMBINED PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON WEDNESDAY ACROSS MOST OF THE COMBINED PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY ACROSS THE WESTERN HALF OF THE COMBINED PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS MONDAY AND FOR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS WEDNESDAY...FRIDAY AND SATURDAY.
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.